Tag Archives: IVF long protocol

Lupride4 (Lupron equivalent) shots begin

There are several side effects of leuprolide acetate. It was shocking to know that the drug is also used for cancer treatment. From what I’ve read online, gathered from other blogs and heard from others including some fertility forums, the following symptoms might dawn on me unexpectedly.

  • Hot flushes
  • Anxiety attacks / nervousness or palpitations (thought this was an interesting one)
  • Headaches
  • Nausea / vomiting
  • Dryness in the vagina
  • Tenderness in breasts
  • Weight gain
  • Acne
  • Joint pain
  • Loss of sexual desire
  • Depression
  • And goes without saying…EXTREME MOODINESS!

Let’s see what’s in store for me!

Advertisements

Early AF again? Not sure what’s going on…

I started spotting late last evening. It was only day 16 of my menstrual cycle and now I’m wondering if my cycles are just getting shorter to c. 20 days instead of the usual 26-27 days and maybe last month was not a one-off. I honestly don’t know what to think.

The good thing is I am heading to the Dr. N tomorrow morning to collect my antagonist injections. Hopefully he will be able to give me a better idea of what’s going on and will also get a better idea about how they are likely to proceed with the treatment as I am clearly not falling the average 28 day cycle and don’t know how far the long protocol is altered (if at all) to accommodate that.

The whole waiting game since early Jan 2013 has made me more anxious than normal. I really want to kickstart our cycle so that we’re heading somewhere in the baby making process.

Worried about a short menstrual cycle before IVF

After cancelling our first IVF cycle in early February 2013, I thought we’d have to wait a whole long month before we start on the long protocol – which was to begin on the 20th day of my menstrual cycle (MC) – which is fairly regular and comes in around 26-27 days each month.

This month, however, it arrived on day 20! I was in a full state of panic because:

1. I was not ready – you see since we’ve decided to go down the IVF route, we need to plan a lot in advance…from trips, to social commitments (we both have big families) and time off work for both DH and I

But then I said to myself, it is ok. I recalculated  the various dates on which DH and I had to be in town and it seemed to work out fine.

2. I did not know what caused it – Well, for many this might not really be important but for me the “whys” always pop in my head. Am I too stressed? Am I stressed about not being stressed? Did I eat something that prompted it? Or was it just the drugs from the cancelled cycle?

In reality, there is no way of determining why it happened hence no point pondering over it. It could one of the above or maybe a little bit of all of the above.

3. If MC arrived on the 20th day this month, what do I do next month when on the long IVF protocol, I start my suppressant/antagonist injections on day 20? Do I still begin on day 20 or a week before expected MC? Will my next cycle be the average 26-27 days or 20 days?

I raised my concerns with Dr.N and he said there is nothing to be worried about. There is no telling whether its stress or the drugs from the previous cancelled cycle (could be a bit of both). He assured me that we will move on as decided and to treat this short menstrual cycle as a one-off.

The reason the suppressant injections begin on day 20 of the long IVF cycle is to ensure that the patient has ovulated and released the egg. In my case now, to be on the safe side, he has suggested started suppressants on day 18 or day 19 of MC hopefully before the formation of a new follicle.